Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF
Book Information:

Author: F. G. Friedlander
Title: The wave equation on a curved space-time
Additional book information: Cambridge Monographs on Mathematical Physics, no. 2, Cambridge Univ. Press, New York and London, 1976, x + 282 pp., $39.50.

References [Enhancements On Off] (What's this?)

  • 1. R. Courant and D. Hilbert, Methoden der mathematischen Physik. I, Springer-Verlag, Berlin-New York, 1968 (German). Dritte Auflage; Heidelberger Taschenbücher, Band 30. MR 0344038
  • 2. R. Courant and D. Hilbert, Methods of mathematical physics. Vol. I, Interscience Publishers, Inc., New York, N.Y., 1953. MR 0065391
  • 3. R. Courant and P. D. Lax, The propagation of discontinuities in wave motion, Proc. Nat. Acad. Sci. U.S.A. 42 (1956), 872–876. MR 0081420
  • 4. Avron Douglis, The problem of Cauchy for linear, hyperbolic equations of second order, Comm. Pure Appl. Math. 7 (1954), 271–295. MR 0062931
  • 5. J. Hadamard, Lectures on Cauchy's problem in linear partial differential equations, Yale Univ. Press, New Haven, Ct., 1923.
  • 6. J. Hadamard, Le problème de Cauchy et les équations aux dérivées partielles linéaire hyperboliques, Hermann, Paris, 1932.
  • 7. M. Mathisson, Eine neue Lösungsmethode für Differentialgleichungen von normalen hyperbolischem Typus, Math. Ann. 107 (1932), 400-419, 648.
  • 8. Marcel Riesz, L’intégrale de Riemann-Liouville et le problème de Cauchy, Acta Math. 81 (1949), 1–223 (French). MR 0030102
  • 9. Marcel Riesz, A geometric solution of the wave equation in space-time of even dimension, Comm. Pure Appl. Math. 13 (1960), 329–351. MR 0120461
  • 10. Marcel Riesz, The analytic continuation of the Riemann-Liouville integral in the hyperbolic case, Canad. J. Math. 13 (1961), 37–47. MR 0147616
  • 11. D. Sather, Pointwise bounds for the solution of a Cauchy problem in terms of the Cauchy data, J. Differential Equations 3 (1967), 286–309. MR 0217436

Review Information:

Reviewer: Avron Douglis
Journal: Bull. Amer. Math. Soc. 84 (1978), 222-228